# SDR SIMA200306416

- Difficulty date: March 5, 2003
- Submitted: April 21, 2003
- Operation: Air carrier
- Aircraft: N723AE
- Make and model: Emb EMB-135LR
- Aircraft serial: 145288
- Engine: Allsn AE3007A
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Carbon Seal
- Part number: 23072309
- Condition: Worn
- Location: Lt Engine
- Stage of operation: AP
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

LGA - FLT 4450 - DURING APPROACH, THE FLIGHT CREW REPORTED FUMES AND SMOKE IN COCKPIT.  REPORTED AS A NON-ELECTRICAL SMELL.  THE RECIRCULATION FANS WERE TURNED OFF AND MASKS AND GOGGLES WERE PUT ON AS PER CHECKLIST.  AIRCRAFT WAS LANDED WITH NO FURTHER INCIDENTS REPORTED.  MAINTENANCE REMOVED AND REPLACED THE ZERO CARBON SEAL IN THE LT ENGINE IAW EMB MM.  OPERATIONAL CHECK WAS GOOD AND AIRCRAFT WAS RETURNED TO SERVICE.  (M)
